eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Review: could Synthroid cause Acne?

Summary: Acne is found among people who take Synthroid, especially for people who are female, 60+ old, also take medication Zoloft, and have Hypothyroidism.

We study 88,946 people who have side effects while taking Synthroid from FDA and social media. Among them, 122 have Acne. Find out below who they are, when they have Acne and more.

You are not alone: join a mobile support group for people who take Synthroid and have Acne >>>

 

 

 

 

Synthroid

Synthroid has active ingredients of levothyroxine sodium. It is often used in hypothyroidism. (latest outcomes from 93,791 Synthroid users)

Acne

Acne (skin problems that cause pimples) has been reported by people with birth control, depression, rheumatoid arthritis, crohn's disease, multiple sclerosis. (latest reports from 33,115 Acne patients)

On Jan, 12, 2015: 88,908 people reported to have side effects when taking Synthroid. Among them, 154 people (0.17%) have Acne.

Trend of Acne in Synthroid reports

Time on Synthroid when people have Acne * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Acne25.00%0.00%0.00%8.33%25.00%8.33%33.33%

Gender of people who have Acne when taking Synthroid * :

FemaleMale
Acne89.60%10.40%

Age of people who have Acne when taking Synthroid * :

0-12-910-1920-2930-3940-4950-5960+
Acne0.72%5.80%0.00%5.07%25.36%20.29%13.04%29.71%

Severity of Acne when taking Synthroid ** :

leastmoderateseveremost severe
Acne20.00%20.00%60.00%0.00%

How people recovered from Acne ** :

while on the drugafter off the drugnot yet
Acne0.00%0.00%100.00%

Top conditions involved for these people * :

  1. Hypothyroidism (36 people, 23.38%)
  2. Thyroid disorder (13 people, 8.44%)
  3. Thyroid cancer (12 people, 7.79%)
  4. Anxiety (11 people, 7.14%)
  5. Blood cholesterol increased (10 people, 6.49%)

Top co-used drugs for these people * :

  1. Zoloft (15 people, 9.74%)
  2. Cyproheptadine hcl (13 people, 8.44%)
  3. Levothyroxine sodium (13 people, 8.44%)
  4. Aspirin (9 people, 5.84%)
  5. Premarin (9 people, 5.84%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Acne while taking Synthroid?

You are not alone! Join a mobile support group:
- support group for people who take Synthroid and have Acne
- support group for people who take Synthroid
- support group for people who have Acne

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Synthroid, Acne

You may be interested at these reviews (Write a review):

  • Constant tiny pimples and worse after taking lantus
    I finally made a connection to my skin issue. I have been using lantus for nearly 6 or so years now and I mostly always have some sort of raw acne on my face. I had it prior to Lantus as well, but it seemed it I could somewhat tell what set it off.
    Anyhow, I recently had ran out and used Novolin 70/30 until the other came in. During the use my sugars were better and my skin seemed to clear up a bit. So, I get another bottle of Lantus and less than 1 week of use I had a blister on my foot and my face, all at once, was nearly covered in tiny rash-ish like tiny blisters. They don't clear up with acne medicine and there are at least 2 new ones every morning. I watch them develop throughout the day as well. I have kept using it bc I don't want to waste it and bc of this my face has stayed "blistery" and I feel infectious.
    Whether it is related or not I also get very large, painful and destructive cysts on my face as well. I was told by my doctor that it looks like staff, but I never got them on my face before Lantus. Kind of makes a bit of a correlation to me.

    Does anyone else experience these issues?
  • Syntroid and pruritus
    I have been on levothyroxine for more than ten years and have had two episodes, each lasting over several months of unbearable itching. Doctors seem to deny any connection but are also unable identify the cause of the itching. None of the tests pick anything. Antihistamines are not much of a help. I am still in the throes of the second episode and life is plain, simple miserable.
  • Thrush while on prograf
    I am a health provider at an emergency room and had a patient come in because of a food bolus and when i examined his oral/pharynx I noticed he had thrush. Patient stated it has been their for a while. Patient also stated he has been having progressive difficulty in swallowing. Pt is a kidney transplant patient and has been worked up for other causes of his thrush (including HIV, as per patient results neg) and everything came back negative. I can only conclude that maybe the prograf which is a immunosupressent can possible be the cause
  • Cardio version caused fingernail abnormalities
    Right hip fracture. When prepping for surgery AFIB was found. Surgery was cancelled and they attempted to get AFIB under control. Finally, cardioversion was performed. When my nails started to grow out they all had two horizontal lines that cause the nail to break when it grows out to that point.
  • Synthroid and breast enlargement
    I have went from a B-C cup size to a D cup in the past 8-9 months.

More reviews for: Synthroid, Acne

Comments from related studies:

  • From this study (1 month ago):

  • After 3-4 days of taking adderall or any stimulants I start to get pimple like sores on my scalp, nose,eyes,mouth,face and vaginal area puss comes out of mi eyes and vaginal area.
    It seems like every hair follicle or cut becomes clogged and filled with puss. It burns when I use the restroom. My eyes and nose burns and itches. My tongue and mouth also gets pimples on them. When I break out then my husband also does then when he has taken adderall he also has the same symptoms it only gets better if I stop the adderall or use a prescription med for herpes.

    Reply

  • From this study (9 months ago):

  • big acne on the back.

    Reply

  • From this study (4 years ago):

  • itchy skin, difficulty tolerating cold weather, ovarian pain, puffiness in face and extremities, persistent colds, allergies seem to be worse.

    Reply

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.